Mississippi, 2020Flash Flooding and Flooding in Mississippi, January 2 to 3, 2020
January 2 to 3, 2020 · NWS JAN · 32 events in 13 counties and zones
A large storm system impacted the region during the late afternoon and evening of January 2nd into the morning hours of the 3rd. A low pressure system moved through the region and brought bouts of of thunderstorms and very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large storm system impacted the region during the late afternoon and evening of January 2nd into the morning hours of the 3rd. A low pressure system moved through the region and brought bouts of of thunderstorms and very heavy rainfall. The heaviest rainfall fell in a swath roughly along the Natchez Trace corridor and totals ranged between 3 and 6 inches. As a result, fairly widespread flash flooding occurred along with several instances of of significant flooding. The corridor of the worst and most significant flooding was from around Natchez to the Jackson metro, northeast to the Golden Triangle area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 2, 6:29 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 2, 6:29 AM CST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
629 AM CST Thu Jan 2 2020
...HEAVY RAIN AND SEVERE STORMS POSSIBLE TODAY AND TONIGHT...
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Poor flying conditions are expected through tonight. A mix of IFR
and MVFR conditions were observed at 12Z with widespread -RA to RA
and a few TSRA along HWY 84. IFR conds will prevail today with
widespread RA and occasional TSRA across the se half of the area.
LIFR cigs with -RA are expected to develop across the area by 00Z
Fri and prevail tonight. /22/
&&
.DISCUSSION...
Today and Tonight: Local radars were already lit up early this
morning with widespread light to moderate rain across the CWA. A few
thunderstorms were also noted to our southwest over southern
Louisiana. Rainfall rates and the chance for thunderstorms will
continue to increase from the southwest as the day progresses. The
once closed low over the Baja region will be lifting across our
region today as a northern stream shortwave drops over the Southern
Plains deepening an upper level trough to our west. The initial
shortwave will support a surface low noted near the Texas/Louisiana
coast that will move northeast across our CWA today. Strengthening
wind fields associated with these features will increase deep
moisture back across our CWA and set up the potential for very heavy
rainfall today and tonight that could result in flash flooding as
well as minor to moderate river flooding. Overall, the consensus of
the axis of heavy rainfall has not moved much from previous thinking
and generally remains along the Natchez Trace where 3-5 inches with
locally higher amounts are expected. Lighter amounts of 1-3 inches
are expected to our northwest and southeast. A Flash Flood Watch
will remain in effect for most of our CWA through Friday morning. In
addition to the heavy rainfall threat, isolated severe storms will
be possible over all except our northwest most zones with the
greatest chance of severe storms expected south of Interstate 20
where a Slight Risk has been outlooked. Damaging wind gusts will be
the primary threat but a few tornadoes will be possible especially
over our southeast. The threat for severe storms will start out in
the southwest this morning and continue across the remainder of the
CWA this afternoon and evening; ending as the cold front shifts
east. Although rain chances will continue Friday, the potential for
heavy rainfall will also decrease from the west tonight. /22/
Friday through Wednesday:
Rain chances will linger across the forecast area Friday and into
Friday night as the upper-level shortwave trough axis slowly pulls
east of the region and is overtaken by a northern stream low
pressure system diving from the Northern Plains to the Midwest. This
second feature will push a cold front through our area during the
day on Friday, and keep the chance for light rain in the forecast.
As cooler temperatures build in aloft with the low, cannot entirely
rule out some isolated instances of thunder especially in the north,
but will keep mention out of the forecast for now. Gusty winds also
can be expected in the wake of the cold front on Saturday, with
current indications being for some gusts up to 20 to 30 mph mixing
down to the surface during the daytime. Calm, clear conditions
beneath the post-frontal surface high should allow for temperatures
to dip near freezing Sunday morning for most locations, and some
frost will be possible in the early morning hours.
Moderating temperatures for early next week as mid-level heights
rise beneath a ridge, and then some low end chances for precip
return the forecast as another shortwave is expected to cross the
country before midweek. There is some spread among the model
guidance as to the exact timing and depth of the wave as
it comes across the Rockies, but Monday night into Tuesday are the
most likely periods to see some additional light rain and another
frontal passage to cool temperatures again. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 56 65 41 / 97 97 72 42
Meridian 73 58 65 43 / 90 92 94 44
Vicksburg 64 54 66 41 / 99 97 55 35
Hattiesburg 75 60 66 44 / 85 92 85 27
Natchez 70 55 66 41 / 99 97 50 28
Greenville 58 53 61 39 / 99 87 61 41
Greenwood 61 53 63 39 / 100 97 74 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Friday morning for MSZ019-025>057-
059>065.
LA...Flash Flood Watch through Friday morning for LAZ009-016-023>026.
AR...None.
&&
NF/22Hazardous weather outlook, Jan 2, 5:42 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
542 AM CST Thu Jan 2 2020
ARZ074-075-LAZ007-008-015-MSZ018-019-025-034-031145-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower-
Leflore-Washington-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, north central Mississippi, and
northwest Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Localized flash flooding and minor river flooding are possible as
one to three inches of rain with locally higher amounts fall
across the area today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ016-024-025-MSZ027>033-035>053-056-057-031145-
Madison LA-Catahoula-Tensas-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Smith-Jasper-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Areas of flash flooding are likely and moderate river flooding is
possible as three to five inches of rain with locally higher
amounts are possible today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms capable of damaging wind gusts are possible
today into this evening. in addition, tornadoes cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ009-023-MSZ058-031145-
East Carroll-Franklin LA-Clarke-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of northeast
Louisiana, and east central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Localized flash flooding and minor river flooding are possible as
one to three inches of rain with locally higher amounts fall
across the area today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms capable of damaging wind gusts are possible
today into this evening. in addition, tornadoes cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ026-MSZ054-055-059>064-031145-
Concordia-Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Areas of flash flooding are likely and moderate river flooding is
possible as three to five inches of rain with locally higher
amounts are possible today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
Severe storms capable of damaging wind gusts and tornadoes are
possible today into this evening.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ065-066-072>074-031145-
Covington-Jones-Marion-Lamar-Forrest-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Severe storms capable of damaging wind gusts and tornadoes are
possible today into this evening.
(https://www.weather.gov/images/jan/graphicast/2.png)
Localized flash flooding and minor river flooding are possible as
one to three inches of rain with locally higher amounts fall
across the area today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ026-031145-
Grenada-
542 AM CST Thu Jan 2 2020
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Areas of flash flooding are likely and moderate river flooding is
possible as three to five inches of rain with locally higher
amounts are possible today into Friday morning.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
21
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
Event by event
24 flash flood, 5 flood, 3 thunderstorm wind. Local standard time, as filed.
Flash Flood, Hinds
- When
- January 2, 6:58 AM CST to 7:45 AM CST
- Where
- Hinds County, 0.9 mi NE of Mc Raven to 0.53 mi ENE of Mc Raven
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.310, -90.320
Water from Bakers Creek flowed across the entrance road to Buddy Butts Park.
Thunderstorm Wind, Adams
- When
- January 2, 2:42 PM CST to 2:44 PM CST
- Where
- Adams County, 1.82 mi SE of Natchez to 1.77 mi E of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -91.380
A tree was blown down near Triumph Lane and Martin Luther King Jr. Street. Another tree was blown down near Broadmoor and Martin Luther King Jr. streets. A tree was also blown down near Liberty Road and East Franklin.
Thunderstorm Wind, Adams
- When
- January 2, 2:48 PM CST to 2:53 PM CST
- Where
- Adams County, 4.15 mi N of Sibley to 2.07 mi S of Johnsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.440, -91.400
A tree was blown down on Lower Woodville Road just past Jasper. Trees were also blown down near Kingston Road and Ogden Road, as well as on Liberty Road near LaGrange.
Thunderstorm Wind, Adams
- When
- January 2, 3:22 PM CST
- Where
- Adams County, 0.91 mi NE of Shannon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.630, -91.240
A tree was blown down across the Natchez Trace.
Flash Flood, Hinds
- When
- January 2, 3:45 PM CST to 8:00 PM CST
- Where
- Hinds County, 0.58 mi E of Clinton to 0.51 mi ESE of Clinton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.320
Street flooding occurred near Hampstead Boulevard and Broadway Street.
Flash Flood, Adams
- When
- January 2, 5:30 PM CST to 7:30 PM CST
- Where
- Adams County, 1.83 mi SSW of Natchez to 2.3 mi SSE of Natchez
- Cause
- Heavy Rain
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 31.544, -91.407
At least 5 mudslides occurred along Martin Luther King Jr. Street, including one near Oak Street. Other mudslides occurred along Liberty Road and Morgantown Road.
Flash Flood, Madison
- When
- January 2, 6:00 PM CST to 7:30 PM CST
- Where
- Madison County, 1.36 mi WSW of Madison Station to 1.73 mi N of Madison Campbell Arp
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.460, -90.140
Flooding occurred on Yandell Road near Highway 51. Numerous roads were flooded in Canton. Flooding also occurred along the I-55 frontage road near Madison.
Flash Flood, Oktibbeha
- When
- January 2, 6:10 PM CST to 9:00 PM CST
- Where
- Oktibbeha County, 0.69 mi S of Sturgis to 0.27 mi SSE of Sturgis
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.340, -89.050
Church Street was flooded.
Flash Flood, Hinds
- When
- January 2, 6:15 PM CST to 8:00 PM CST
- Where
- Hinds County, 2.71 mi NE of Jackson to 1.46 mi SSE of West Jackson
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Public
- Coordinates
- 32.360, -90.140
A car was stuck in a ditch on Industrial Drive. Water covered Ridgewood Road near Sheffield. There was flooding on Fairbanks Street and on West Street near Fortification Street. There was flooding at the Camelot Apartments, with the floor level apartments evacuated due to water entering them. Water threatened homes in the Presidential Hills neighborhood.
Flash Flood, Oktibbeha
- When
- January 2, 6:23 PM CST to 9:00 PM CST
- Where
- Oktibbeha County, 1.52 mi SSE of Starkvl Oktibbeha Ar to 0.76 mi NE of Osborn
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -88.668
Flooding occurred on St. Andrews Lane, as well as on Stowood and Curtis Chapel roads.
Flash Flood, Winston
- When
- January 2, 6:30 PM CST to 9:00 PM CST
- Where
- Winston County, 0.9 mi SW of Louisville to 0.91 mi SSE of Louisville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 33.120, -89.060
Several roads were flooded around Louisville.
Flash Flood, Neshoba
- When
- January 2, 7:00 PM CST to 9:00 PM CST
- Where
- Neshoba County, 0.58 mi E of Arlington to 4.45 mi NE of Burnside
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 32.870, -89.170
Around a dozen roads were flooded across northwestern portions of Neshoba County.
Flash Flood, Leake
- When
- January 2, 7:00 PM CST to 9:30 PM CST
- Where
- Leake County, 1.35 mi ESE of Singleton to 0.57 mi SE of Barnes
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.870, -89.510
Portions of Mt. Charity Road were washed out.
Flash Flood, Leake
- When
- January 2, 7:05 PM CST to 9:30 PM CST
- Where
- Leake County, 1.35 mi ENE of Gill to 1.53 mi NE of Piggtown
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.690, -89.510
Three roads were partially washed out, with several other roads flooded across the county.
Flash Flood, Rankin
- When
- January 2, 7:12 PM CST to 9:30 PM CST
- Where
- Rankin County, 1.5 mi NNW of Florence to 0.8 mi N of Florence
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -90.140
There was flooding on North Church Street to the north of Florence. Gunter Road was also flooded.
Flash Flood, Rankin
- When
- January 2, 7:15 PM CST to 9:30 PM CST
- Where
- Rankin County, 0.58 mi W of Pisgah to 3.76 mi NNW of Fannin
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -89.880
Several roads were flooded in northern Rankin County, which included: West Pinebrook Drive, Fannin Landing Circle, Lawrence Road, Holly Bush Road, and Dudley Drive.
Flash Flood, Rankin
- When
- January 2, 7:20 PM CST to 9:30 PM CST
- Where
- Rankin County, 2.72 mi ESE of Greenfield to 2.47 mi SE of Rice Hill
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -90.010
Several roads were flooded south of Brandon.
Flash Flood, Lowndes
- When
- January 2, 7:30 PM CST to 8:50 PM CST
- Where
- Lowndes County, 2.01 mi E of Caledonia to 1.84 mi SW of Kolola Spgs
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -88.295
There was flooding throughout Lowndes County. Gatlin, Alomar, Grady Hogan, and Hodges-Shelton roads were flooded. Neighborhood streets off of Tuscaloosa Road were flooded. Water flowed across Oswalt Road, and there was water up to the Fountain Square Apartment Homes. Parts of Highway 50 near Steens was underwater. Holly Hills Road was flooded near Rivergate Apartments. Cobb Road was flooded near the intersection of Buck Egger Road.
Flash Flood, Hinds
- When
- January 2, 7:30 PM CST to 8:00 PM CST
- Where
- Hinds County, 0.69 mi N of Fairchilds Xrds to 1.5 mi SW of Fairchilds Xrds
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 32.210, -90.470
There was minor flooding of low lying areas south of Raymond Road near Highway 18 and Wright Road. Holmes Lake Dam experienced a complete failure, where damage was caused to a barn, several cars and a fence. Oakley-Palestine Road may have also been damaged.
Flash Flood, Scott
- When
- January 2, 7:33 PM CST to 9:30 PM CST
- Where
- Scott County, 0.9 mi NW of Forkville to 1.03 mi E of Forkville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.460, -89.660
Several roads were flooded in northwest Scott County.
Flash Flood, Rankin
- When
- January 2, 7:45 PM CST to 9:30 PM CST
- Where
- Rankin County, 0.9 mi NE of Gulde to 2.19 mi ESE of Gulde
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.310, -89.840
Highway 80 was flooded between Brandon and Pelahatchie.
Flash Flood, Winston
- When
- January 2, 8:10 PM CST to 8:55 PM CST
- Where
- Winston County, 5.08 mi WSW of Fearns Spgs to 2.4 mi SE of Boon
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.990, -88.930
Several roads were flooded in the Vernon Community.
Flash Flood, Noxubee
- When
- January 2, 8:14 PM CST to 9:00 PM CST
- Where
- Noxubee County, 5.63 mi SSW of Lynn Creek to 5.79 mi SSW of Lynn Creek
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.160, -88.800
Water flowed over Yellow Creek Church Road.
Flash Flood, Noxubee
- When
- January 2, 8:30 PM CST to 9:30 PM CST
- Where
- Noxubee County, 2.31 mi E of Brooksville to 2.29 mi E of Brooksville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.230, -88.540
Water flowed across Sanders Hill Road.
Flash Flood, Newton
- When
- January 2, 8:30 PM CST to 9:30 PM CST
- Where
- Newton County, 3.27 mi NNE of Little Rock to 1.54 mi W of Willoughby
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Broadcast Media
- Coordinates
- 32.570, -89.000
A car was stranded on Joyner Road. Several roads were flooded in central Newton County.
Flash Flood, Lauderdale
- When
- January 2, 9:15 PM CST to 10:15 PM CST
- Where
- Lauderdale County, 2.07 mi S of Bailey to 1.36 mi E of Nellieburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.440, -88.730
Espey Road and Experiment Station Road were closed due to flooding. North Hills Street was closed between 39th Avenue and 43rd Avenue.
Flood, Madison
- When
- January 3, 8:00 AM CST to 10:00 AM CST
- Where
- Madison County, 0.69 mi S of Canton to 2.3 mi E of Maris Town
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.610, -90.030
Approximately 12 water rescues occurred in Canton due to lingering flood waters in homes.
Flood, Lauderdale
- When
- January 3, 8:00 AM CST to 10:00 AM CST
- Where
- Lauderdale County, 1.17 mi W of Okatibbee to 1.07 mi WNW of Okatibbee
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.300, -88.750
Arundel Road was closed due to flooding.
Flood, Lauderdale
- When
- January 3, 8:00 AM CST to 10:00 AM CST
- Where
- Lauderdale County, 1.36 mi ESE of Savoy to 2.47 mi E of Savoy
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.260, -88.760
Bronson Road was closed due to flooding.
Flood, Madison
- When
- January 3, 9:58 AM CST to 12:00 PM CST
- Where
- Madison County, 1.81 mi NE of Gluckstadt to 1.8 mi ENE of Gluckstadt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -90.060
East Sowell Road was flooded.
Flood, Madison
- When
- January 3, 9:59 AM CST to 12:00 PM CST
- Where
- Madison County, 3.75 mi WSW of Davis to 3.42 mi WSW of Davis
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -90.090
Old Yazoo Road near Patrick Farm Road was flooded.
Flash Flood, Lowndes
- When
- January 3, 8:20 PM CST to 9:50 PM CST
- Where
- Lowndes County, 1.7 mi NE of Interstate City to 1.45 mi NE of Interstate City
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 33.516, -88.377
Magby Creek flooded and the Masonic subdivision took on water. Streets were flooded and several home took on water. Some were evacuated from their homes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Alaska, January 2 to 3, 20203 events
- High Wind in California, January 2, 202057 kt wind · 2 events
- Flooding in Illinois, January 2 to 31, 20202 events
- High Wind in Montana, January 2, 202056 kt wind · 2 events
- High Wind in Montana, January 2, 202052 kt wind · 2 events
- Dense Fog in California, January 2, 20201 event
- Flash Flood in Louisiana, January 2, 20201 event
- Flash Flood in Louisiana, January 2, 2020$2,000 · 1 event
- Dense Fog in California, January 2, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 864980, 864832, 864976, 864979, 864996, 864981, 865135, 865140, 865136, 865141, 865137, 864987, 870569, 866648, 870566, 870568, 870567, 865138, 870565, 866647, 866663, 864982, 865139, 864983, 864986, 864994, 864988, 864991, 864992, 864990, 864989, 902522.